Jump to content
CrazyBoards.org

Recommended Posts

What is considered a high dose of Risperdal? I read the main crazy meds page and please don't shoot my Jerod but my brain is so not functioning too well. It looked to be like you mentioned a dose of .50mg and then reducing to .25 because .50 was too high. I realize I am taking this out of context. It just got me to thinking especially after reading several posts.

My doctor prescribed 2 1mg at bedtime. Bear in mind, I already take Lithium, Lamictal, and Topamax. I am diagnosed as BP1 and Dissociative Disorder.

Now the reason I am now on Risperdal...is because my state healthcare will not pay for Topamax anymore unless I am on a AP. Can you believe that? My doctor said...well, hey, maybe it will help you too.

Anyway...what is a high dose? I also read something saying that with all the drugs I am on, a much smaller dose would probably work.

The last thing I want is weight gain....grrrrrrrrrrr........

amers

Link to comment
Share on other sites

FOR JEROD, 0.5 mg was too high a dose. Ditto for me. Bear in mind that we have 2 of the laziest livers on the planet. You dont fall into the uberpisspoor metabolizer category so this is unlikely to be an issue with you.

I beleive, but i could be wrong, that if one is ultrafucked they can take up to 10mg...but up to 8mg or so is more likely.

As for weight gain. Erm. Well. There are worse things in life than 10 extra pounds.

Kassiane

<{POST_SNAPBACK}>

Ok, I see what you are saying about the dosage. I guess it seemed easier than that (haha) dosage wise on this particular drug. I wanted to get a hold of my doctor and find out what dosage I took a year ago when I was in the hospital because that made me zombie like and I do have to take care of my daughter.

As for weight, I have issues with my weight. I finally lost about 30 lbs in the last 18 months I've been carrying around since starting Lithium in 96. The last of it I lost with Topamax starting a year ago June. In Feb, I stopped Topa, and began freaking out over every pound. Actually I guess I got obsessed way before that. It was part of the reason I was taken off. Anyway, weight really bothers me. Btw, I am not rail thin...hardly 125 lbs at 5' 2". So yes, 10 lbs is a really big issue for me. Especially considering the only reason I'm prescribed this drug is because the drug company won't pay for Topamax until I'm prescribed this one too. My doctor just said...well, lets go ahead and do it then and maybe it WILL help.

See what I mean?

amers

p.s. sorry for the rant

Link to comment
Share on other sites

The initial studies used about 6-8 milligrams. The studies were done on people with schizophrenia.  Subsequently there was some indication that these dosages were too high. Four milligrams is a more normal dosage for schizophrenia these days but that can vary. I talked to psychiatriast and she said the average was still 6-8 but she was treating those on Medicare with very severe illnesses. Assuming depression and Risperdal as an adjuct to other treatments 1-2 milligrams seem to be the norm. And of course, if one is on a lot of other meds the less Risperdal one requires. There are apparently special cases were even lower dosages are used witness Jerod.

Link to comment
Share on other sites

Ok, I see what you are saying about the dosage. I guess it seemed easier than that (haha) dosage wise on this particular drug. I wanted to get a hold of my doctor and find out what dosage I took a year ago when I was in the hospital because that made me zombie like and I do have to take care of my daughter.

That's a good idea. So does seeing about a slower ramp up. In the hospital you can be a zombie, in real life you cant!

As for weight, I have issues with my weight. I finally lost about 30 lbs in the last 18 months I've been carrying around since starting Lithium in 96. The last of it I lost with Topamax starting a year ago June. In Feb, I stopped Topa, and began freaking out over every pound. Actually I guess I got obsessed way before that. It was part of the reason I was taken off. Anyway, weight really bothers me. Btw, I am not rail thin...hardly 125 lbs at 5' 2". So yes, 10 lbs is a really big issue for me. Especially considering the only reason I'm prescribed this drug is because the drug company won't pay for Topamax until I'm prescribed this one too. My doctor just said...well, lets go ahead and do it then and maybe it WILL help.

See what I mean?

amers

p.s. sorry for the rant

<{POST_SNAPBACK}>

You look skinny in your pic! I guess thats why I thought the 10 poundishness that's possible with Risperdal (though not inevitable, I didnt gain on it. Granted, I dont gain on ANYTHING) would be Not A Big Deal. And if you just had 30 come OFF, well...yeah. Ok. Makes more sense. And no sense in aggrivating one brain cootie while helping another.

Your drug company or whoever is totally irrational...

Kassiane

<{POST_SNAPBACK}>

I have tried to get the information about dosage but haven't gotten answers yet. Apparently it isn't in the computer but in my giantic file. And my case manager agrees that it was so weird how my doctor just passed out Risperal like candy to pacify the insurance company who  has you call for prior approval because they are upset about paying for drugs...lol...go figure.

In that pic, I weighed about 8 lbs thinner and was getting comments about my arms looking boney and actually felt that way on my butt when I sat down. I loved it. That was prime Topamax. Then I stopped it! I have been up and down from 130 to 124 which on me makes a huge difference for some stupid reason. 140 lbs would totally freak me out. Plus, I'm not running my ass off every night waitressing. And, I'm not so great at exercising. Sigh. Also, depression, comfort food. Ergh.

So, not taking damn drug that nobody knows why I'm taking and whether it is higher or lower than I took in hospital until I get answers. I'm no worse off than before. Too much stress right now to play with dosage and new meds.

Thanks for being there!

amers

Link to comment
Share on other sites

I have tried to get the information about dosage but haven't gotten answers yet. Apparently it isn't in the computer but in my giantic file. And my case manager agrees that it was so weird how my doctor just passed out Risperal like candy to pacify the insurance company who
Link to comment
Share on other sites

I just got off the phone with my pdoc's office. They don't even have my records from the hospital. The hospital still has all that info. Geez. Since I had different docs in the hospital, they have no idea how much Risperdal I was given then.

The nurse at my pdoc's office said to just take 1mg if I was uncomfortable taking it. Well hell, that is what I'm supposed to take anyway at the beginning. My pdoc is out for the rest of the week so I can't even talk to her.

My case manager was in the room with me during my appointment. She said she understood completely and she believed I was given the Risperdal primarily due to the insurance requirement, secondly to help me sleep, and thirdly ...maybe it might help with my bipolar. Which I am doing fine since they just raised my Topamax.

I am having trouble sleeping for two reasons as far as I know. I was working 3rd shift until 3 weeks ago. When I started working that job in Jan, it took me about 6 wks to adjust and I was falling asleep everywhere. I finally got adjusted and now I have to adjust to daytime living all over again. I imagine it will take me a bit. Second, I am having bad dreams. I go thru cycles where I have memories which begin with dreams. It usually starts when I am stressed. Although it sucks, I don't think it is wise to block them out. I've done so much work on my abuse issues from memories coming through the surface in my dreams. Unfortunate that it comes on when I am going through shit...but hey...that is the way it is.

So...after talking with my family. I've decided to not take the Risperdal. I've told my case manager and will tell the nurse when I  go for my lithium blood work in the morning. My CM said I will not be recorded as being Non compliant.

amers

Link to comment
Share on other sites

I used to take 2 mg of it then I went off it for several years.  Now I'm on .5 mg and the side effects seem worse and it makes me feel agitated.  I don't understand this and can't see any point in continuing it but it was prescribed because lithium alone doesn't work for me.  Oh hell, I hate this crap.

I just wonder why the smaller dose would make the side effects, notably - dry mouth and constipation worse.

Link to comment
Share on other sites

My case manager was in the room with me during my appointment. She said she understood completely and she believed I was given the Risperdal primarily due to the insurance requirement, secondly to help me sleep, and thirdly ...maybe it might help with my bipolar. Which I am doing fine since they just raised my Topamax.

I am having trouble sleeping for two reasons as far as I know. I was working 3rd shift until 3 weeks ago. When I started working that job in Jan, it took me about 6 wks to adjust and I was falling asleep everywhere. I finally got adjusted and now I have to adjust to daytime living all over again.

<{POST_SNAPBACK}>

There's a better solution to your current sleeping problem.

Link to comment
Share on other sites

  • 3 weeks later...

2mgs is a medium dose (if I read your post right).  I'm on 1mg, though I started off at .25mgs.  Some people are really sensitive and can get all they need out of .25 mgs.  Some people need up to 6mgs, which is a high dose.

I'd say try the 2mgs.  If you feel too sedated, go down.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...